Electron. J. Diff. Eqns., Vol. 1999(1999), No. 32, pp. 1-22.

The fundamental solution for a consistent complex model of the shallow shell equations

Matthew P. Coleman

The calculation of the Fourier transforms of the fundamental solution in shallow shell theory ostensibly was accomplished by J. L. Sanders [J. Appl. Mech. 37 (1970), 361-366]. However, as is shown in detail in this paper, the complex model used by Sanders is, in fact, inconsistent. This paper provides a consistent version of Sanders's complex model, along with the Fourier transforms of the fundamental solution for this corrected model. The inverse Fourier transforms are then calculated for the particular cases of the shallow spherical and circular cylindrical shells, and the results of the latter are seen to be in agreement with results appearing elsewhere in the literature.

Submitted June 9, 1999. Published September 9, 1999.
Math Subject Classifications: 35Q72, 35A08, 73K15, 42B10.
Key Words: shallow shell theory, fundamental solution, spherical shell, cylindrical shell.

Show me the PDF file (172K), TEX file, and other files for this article.

Matthew P. Coleman
Department of Mathematics and Computer Science
Fairfield University
Fairfield, CT 06430, U.S.A.
e-mail: mcoleman@fair1.fairfield.edu

Return to the EJDE web page